MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2401
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 09/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, when the piece of the tip cleaner in half was cut, a trace of the marker was detected in the patient through an x-ray.
 
Additional Manufacturer Narrative
Evaluation summary: the product was not returned; however, a picture was provided by the customer for analysis.It could not be determined if the product in the picture meet specification.The picture showed the tip cleaner and a blue strand.Without the product a detailed investigation could not be performed.If additional information is obtained, or the product is returned, we will re-open this investigation.This reported complaint is off label use of the device tip cleaner.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use in video-assisted thoracoscopic surgery (vats) wedge resection, the piece of the tip cleaner was cut in half, a trace of the marker was detected in the patient through an x-ray.The piece of the scratch pad was used for mechanical pleurodesis of the lung.Planned post op x-ray routine was done.No future operation or intervention was needed due to the retained piece of scratch pad in the thoracic cavity.The patient was stable and discharged.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7979091
Report Number1717344-2018-01366
Device Sequence Number13710529
Product Code GEI
UDI-Device Identifier30884524001825
UDI-Public30884524001825
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K882646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2401
Device Catalogue NumberE2401
Device Lot Number42881836X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date12/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;